Alert archive / Alabama / Wind Advisories in 2013

Wind Advisory 7, NWS Birmingham, AL

March 6, 201325 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Mar 6, 2013, 4:26 AM CST for 25 counties in Alabama. It took effect at Mar 6, 2013, 7:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2013, 4:26 AM CST (10:26 UTC)
In effect from
Mar 6, 2013, 7:00 AM CST
Expired
Mar 6, 2013, 2:32 PM CST
In force
8 hr
Issued by
NWS Birmingham, AL
All 25 counties

Autauga County, AL, Barbour County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Elmore County, AL, Etowah County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2013-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2013-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

703 
WWUS74 KBMX 061026
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
426 AM CST WED MAR 6 2013

...WINDY CONDITIONS FOR TODAY...

.BRISK NORTHWEST WINDS ARE EXPECTED IN THE WAKE OF YESTERDAYS
FRONT AS A TIGHT PRESSURE GRADIENT WILL BE PRESENT THROUGH MUCH OF
THE AFTERNOON HOURS ACROSS THE EASTERN HALF OF CENTRAL ALABAMA...
WITH SUSTAINED WINDS OF 20 TO 30 MPH AT TIMES ALONG WITH GUSTS 30
TO 40 MPH.

ALZ017>021-024>029-035>038-041>050-062200-
/O.NEW.KBMX.WI.Y.0007.130306T1300Z-130306T2200Z/
BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-SHELBY-
ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-
RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE...
HEFLIN...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...
LANETT...LAFAYETTE...PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...
WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...UNION SPRINGS...
AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
426 AM CST WED MAR 6 2013

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON FOR
AREAS ALONG INTERSTATE 65 AND EASTWARD ACROSS CENTRAL ALABAMA.

* TIMING...FROM 7 AM THROUGH 4 PM THIS AFTERNOON.

* WINDS...INCREASING TO 20 TO 30 MPH SUSTAINED FROM THE NORTHWEST
  WITH GUSTS 30 TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER...
OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

08/MK
1 follow-up statement
319 
WWUS74 KBMX 062032
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
232 PM CST WED MAR 6 2013

...WIND ADVISORY IS CANCELLED...

ALZ017>021-024>029-035>038-041>050-062145-
/O.CAN.KBMX.WI.Y.0007.000000T0000Z-130306T2200Z/
BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-SHELBY-
ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-
RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE...
HEFLIN...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...
LANETT...LAFAYETTE...PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...
WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...UNION SPRINGS...
AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
232 PM CST WED MAR 6 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL REMAIN GUSTY OUT OF THE NORTHWEST AT 10 TO 20 MPH 
THROUGH THE EARLY EVENING HOURS...BUT ARE EXPECTED TO REMAIN BELOW
WIND ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 5, 11:30 PM CST, 4 hours 56 minutes earlier.

Area forecast discussion, Mar 5, 11:30 PM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1130 PM CST TUE MAR 5 2013

.UPDATE...
FOR AVIATION.

&&

.DISCUSSION...

WIND ADVISORY EXPIRED AT 8 PM...AND THAT IS OK.  TEMPS HAVE FALLEN A
BIT QUICKER THAN FORECAST SINCE SUNSET...AND WILL NEED TO ADJUST
HOURLY TEMPS ACCORDINGLY.  I STILL THINK FORECAST LOWS ARE IN THE
BALLPARK.  AREA OF CLOUDINESS IN THE NORTH HAS BEEN MOVING RIGHT
ALONG...AND IT LOOKS LIKE WE CAN LOWER SOME CLOUD AMOUNTS FOR THE
REST OF THE NIGHT AS WELL.  WILL HAVE UPDATED FORECASTS OUT SHORTLY.

/61/

&&

.AVIATION...
06Z TAF DISCUSSION.

WINDS WILL REMAIN GUSTY THRU MUCH OF THE PERIOD THANKS TO A TIGHT
PRESSURE GRADIENT AS AN UPPER LEVEL LOW BEGINS TO SPIN THROUGH
BEHIND THE FRONTAL SYSTEM. SOME 2500 TO 4000 FT CEILINGS FOR
BHM...ANB...EET OVERNIGHT THROUGH THE MORNING WITH THE DISTURBANCE.
WINDS WILL BE 8 TO 12 KTS OVER NIGHT...WITH AN INCREASE IN SUSTAINED
WINDS OF 15-20 KTS WITH GUSTS UP TO 30 KTS ARE POSSIBLE AFTER 15Z.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 5, 8:10 PM CST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
810 PM CST TUE MAR 5 2013

ALZ011>015-017>050-062300-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
810 PM CST TUE MAR 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WINDY CONDITIONS MAY DEVELOP ONCE AGAIN LATE WEDNESDAY MORNING AND
LAST THROUGH THE AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. SUSTAINED
WINDS OF 15 TO 20 MPH AND POSSIBLY UP TO 25 MPH. WIND GUSTS SHOULD
BE AROUND 30 MPH AND POSSIBLY UP TO 35 MPH...ESPECIALLY ACROSS THE
NORTH.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Alabama, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.